Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Alprazolam hell


[Ri...]

Recommended Posts

So... Here I am again. I've been taking alprazolam for over 10 years. I've had a prescription for about 3 years. About 5 years ago I would take up to 12 mgs in one day. I got a tolerance. I just recently finished tapering off ten years of methadone maintenance. That was two weeks ago. Problem is, even though I feel better about defeating opioid addiction, I STILL have to take 4mgs of alprazolam a day to sleep for just 3-4 hours per day. I take 3mgs at 9pm to fall asleep, and then one milligram around 5am to stave off horrible delerium, shakes. fits of anger, and mild hallucinations, and other terrifying withdrawal effects during the day. I've quit alprazolam, with little success, 4 times over the last 5 years. I only made it for a few weeks each time. I am trying to start a new taper, and that's why I am posting here again. My last post was about 3 years ago, and was probably during one of my quitting attempts, but that's not important now. I just want to taper off 4mgs/day, and I've tapered down from up to 12mgs/day. So I've come a long way, but I realize this is a really high dose, at 4mgs/day. I know I can do it though, because I was on 200mgs/day of methadone for a decade, and I titrated off methadone, with not too many problems. Thanks in advance.
Link to comment
Share on other sites

Its good to see you've got a can do attitude, this will help, I also see you joined the forum in March 2020 and were on 5 mgs at that time, so good job in reducing 1 mg since then.

 

It sounds like you're familiar with tapering, we suggest cutting only about 5-10% every week or two to remain functional, what size pills do you have?

Link to comment
Share on other sites

Thanks man. I didn't even realize until I read this, as pamster pointed out above, that I logged on here just back last March and I was at 5mg. I will soldier on!
Link to comment
Share on other sites

HI,  When you say you tried four times do you mean the symptoms came back each time?  And were they symptoms of anxiety and/or panic?  Because I have always maintained that if you don’t do something else to learn to handle thee symptoms, when you taper off the medication the original problem will still be there.  If you have anxiety or panic, I would recommend the free weekly online meetings of RecoveryInternational.org

 

They will teach you coping phrases and other things to help you manage the panic and anxiety.  No one will see you during the meeting. You will see the leader and the information being presented.  You can be totallly anonymous.  I suggest trying it for several months to see if you feel this will work for you but it is all based on CBT which is the ONLY recognized and tested treatment for panic and anxiety.  They will ask where you heard of them, and you can say “Christine from Florida sent me.”  But please do not connect me with this website ok?  That’s part of my life that I want to keep private.  I hope this helps you. 

Link to comment
Share on other sites

×
×
  • Create New...